Oklahoma, 2008

Tornado and Hail in Oklahoma, March 31, 2008

March 31, 2008 · NWS OUN · 51 events in 15 counties and zones

Another active day for severe weather occurred during the afternoon and early evening hours over Oklahoma on the 31st. A cold front moved from northwest to southeast, entering northwest Oklahoma during the morning hours, and moving into southeast Oklahoma by early to mid evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$52,000
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Another active day for severe weather occurred during the afternoon and early evening hours over Oklahoma on the 31st. A cold front moved from northwest to southeast, entering northwest Oklahoma during the morning hours, and moving into southeast Oklahoma by early to mid evening. Ahead of the cold front, deep Gulf moisture was in place, with afternoon heating warming temperatures into the 70s. Thunderstorms developed along and ahead of the front, with the strongest storms occurring over southern and southeast Oklahoma. The thunderstorms occurred two waves, one occurred during the late morning early afternoon hours, with another wave occurring during the mid to late afternoon hours. The first wave of thunderstorms was mainly a large hail threat, although a brief tornado did occur in Noble county. Very large hail wast the main threat with the second threat, with strong winds and heavy rainfall another concern. The tornado in Noble county did some damage to a barn structure. The hail and strong winds also did some damage in the afternoon. Monetary damages estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 31, 2:44 AM CST, 5 hours 36 minutes earlier.

Area forecast discussion, Mar 31, 2:44 AM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CDT MON MAR 31 2008

.DISCUSSION...SEVERE THUNDERSTORMS WHICH DEVELOPED IN WESTERN OK
SUNDAY AFTERNOON HAVE PERSISTED THROUGH THE NIGHT AND HAVE NOW
MOVED INTO NRN PARTS OF THE FA. STORMS ARE EXPECTED TO CONTINUE TO
MOVE NEWD THIS MORNING WITH MORE DEVELOPMENT EXPECTED LATER TODAY
AS FRONT/DRYLINE MOVE INTO THE AREA AND UPPER TROUGH MOVES
EASTWARD INTO THE CENTRAL PLAINS. FIRE WX WILL BE A CONCERN IN
WESTERN AREAS TODAY WITH VERY LOW RH BEHIND THE DRY LINE AND AHEAD
OF THE COLD FRONT ALONG WITH VERY WARM TEMPS AND STRONG SW TO WEST
WINDS. SEVERE WX THREAT WILL ALSO CONTINUE MAINLY ACROSS CNTRAL
AND ERN AREAS AS DRYLINE FRONT INTERACT WITH VERY MOIST UNSTABLE
AIRMASS AHEAD OF THESE BOUNDARIES. GENLY FOLLOWED GFS SOLN THROUGH
THE REMAINDER OF THE FCST PD WITH SHOWERS/TSTM CHANCES LATE
TUESDAY/WED IN DEELOPING WAA PATTERN AHEAD OF S/W TROUGH APCHG
FROM THE SOUTHWESTERN U.S. ANOTHER ACTIVE DAY ON THURSDAY WITH
FRONT DRYLINE AS THE S/W CONTINUES EWD INTO THE SRN PLAINS. MAINLY
DRY WX THEN EXPECTED AS UPPER RIDGE DEVELOPS OVER THE WRN U.S.
WITH NWLY FLOW ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80  46  62  45 /  50  20   0  10
HOBART OK         84  40  62  41 /  30  10   0  10
WICHITA FALLS TX  87  45  67  46 /  40  10   0  30
GAGE OK           75  37  61  40 /  20  10   0  10
PONCA CITY OK     73  43  60  41 /  60  20   0  10
DURANT OK         79  51  66  51 /  60  40  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR OKZ009-010-014>016-021-022-033>037.

TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR TXZ083>089.

&&

99
Hazardous weather outlook, Mar 31, 6:00 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT MON MAR 31 2008

OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 AM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE STORMS TODAY AND TONIGHT ACROSS
EASTERN OKLAHOMA AND A SLIGHT RISK OF SEVERE STORMS TODAY ACROSS
MUCH OF OKLAHOMA AND NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA IS EAST OF A LINE FROM STROUD TO MARIETTA...
WHILE THE SLIGHT RISK AREA IS EAST OF A LINE FROM CHEROKEE...TO
ALTUS...AND MUNDAY TEXAS.

TIMING...
SEVERE STORMS COULD DEVELOP THIS MORNING ACROSS WESTERN PORTIONS OF
THE SLIGHT RISK AREA BUT THEY ARE MORE LIKELY TOWARD MIDDAY NEAR
INTERSTATE 35. SEVERE STORMS ARE MOST LIKELY ACROSS THE MODERATE
RISK AREA AFTER 3 PM.

IMPACTS...
GOLFBALL SIZE HAIL AND 65 MPH ARE THE MAIN IMPACTS ACROSS THE SLIGHT
RISK AREA WHILE SUPERCELLS WITH BASEBALL SIZE HAIL...75 MPH WINDS
AND TORNADOES ARE POSSIBLE ACROSS THE MODERATE RISK AREA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE RISK
AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS TODAY AND
TONIGHT.

DISCUSSION...A COLD FRONT ACROSS NORTHWEST OKLAHOMA WILL INTERSECT A
MODERATELY UNSTABLE AIRMASS THIS MORNING...WHICH COULD BE SUFFICIENT
TO INITIATE SEVERE THUNDERSTORMS ACROSS WESTERN PORTIONS OF THE
SLIGHT RISK AREA. BY MIDDAY...THE COLD FRONT WILL MOVE TO NEAR PONCA
CITY AND WEATHERFORD...WITH A DRYLINE EXTENDING FROM WEATHERFORD TO
VERNON TEXAS...BY WHICH TIME THUNDERSTORMS ARE EXPECTED TO EITHER
DEVELOP OR INCREASE AHEAD OF THESE BOUNDARIES. MODERATELY UNSTABLE
AIR AND STRONG VERTICAL WIND SHEAR WILL ALLOW ANY STORMS THAT
DEVELOP TO BECOME SEVERE. STORMS ARE EXPECTED TO REACH THE MODERATE
RISK AREA BY MID OR LATE AFTERNOON...WITH FURTHER INTENSIFICATION
LIKELY AS STORMS ENCOUNTER EVEN GREATER INSTABILITY AND STRONGER
SHEAR...WITH SUPERCELLS POSSIBLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 01.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
EXTREME WILDFIRE BEHAVIOR WILL DEVELOP THIS AFTERNOON ACROSS PARTS
OF NORTH TEXAS AND SOUTHWEST OKLAHOMA DUE TO WARM...DRY...AND WINDY
CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS WEDNESDAY TO THE WEST
OF INTERSTATE 35 AND AGAIN THURSDAY EAST OF A LINE FROM CHEROKEE
...TO WEATHERFORD...AND VERNON TEXAS. THE LOW LEVEL JET IS EXPECTED
TO INITIATE SCATTERED THUNDERSTORMS ACROSS THE RISK AREA WEDNESDAY
AND WEDNESDAY NIGHT WITH LARGE HAIL THE PRIMARY RISK. MORE
SIGNIFICANT SEVERE STORMS ARE POSSIBLE ON THURSDAY AS A COLD FRONT
AND DRYLINE REACH WESTERN EDGES OF THE RISK AREA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER WILL BE ISSUED BY NOON TODAY.

JAMES

In the hours before

Special weather statement, Mar 31, 6:50 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
750 AM CDT MON MAR 31 2008

OKZ012-018-311315-
KINGFISHER OK-GARFIELD OK-
750 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND KINGFISHER
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF BISON AT 750 AM
CDT...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL IS OCCURING AND WINDS AROUND 50 MPH ARE POSSIBLE.

WR
Special weather statement, Mar 31, 7:19 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
819 AM CDT MON MAR 31 2008

OKZ012-311345-
GARFIELD OK-
819 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES EAST OF
FAIRMONT TO BISON AT 819 AM CDT...MOVING NORTHEAST AT 35 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GARFIELD COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Mar 31, 7:36 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
836 AM CDT MON MAR 31 2008

OKZ007-008-311400-
KAY OK-GRANT OK-
836 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES EAST OF
BRAMAN TO 6 MILES SOUTH OF LAMONT AT 836 AM CDT...MOVING NORTHEAST AT
40 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GRANT AND KAY COUNTIES...INCLUDING THE CITY OF PONCA
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Mar 31, 8:04 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
904 AM CDT MON MAR 31 2008

OKZ008-311415-
KAY OK-
904 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES WEST OF HARDY
TO 7 MILES SOUTHWEST OF KILDARE AT 904 AM CDT...MOVING EAST AT 40
MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN KAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Mar 31, 8:05 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
905 AM CDT MON MAR 31 2008

OKZ017-311415-
BLAINE OK-
905 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES EAST OF
WATONGA TO 12 MILES SOUTHWEST OF GREENFIELD AT 905 AM CDT...MOVING
EAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BLAINE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Mar 31, 8:19 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
919 AM CDT MON MAR 31 2008

OKZ017-018-024-311445-
BLAINE OK-KINGFISHER OK-CANADIAN OK-
919 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CANADIAN AND
KINGFISHER COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM LOYAL TO 13 MILES
SOUTHWEST OF GREENFIELD AT 919 AM CDT...MOVING EAST AT 20 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BLAINE...CANADIAN AND KINGFISHER COUNTIES...INCLUDING THE
CITY OF KINGFISHER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

49 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Noble

When
March 31, 8:20 AM CST
Where
Noble County, 6 mi NNE of Perry
Rating
EF0
Path length
0.1 mi
Path width
20 yd
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.370, -97.249

The brief tornado damaged a hay barn and shed 6 miles north and 1 mile east of Perry. No other damage was reported. Monetary damages were estimated.

Hail, Caddo

When
March 31, 10:20 AM CST
Where
Caddo County, Anadarko
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.080, -98.240

The hail was reported at the Anadarko Airport.

Hail, Caddo

When
March 31, 10:23 AM CST
Where
Caddo County, Anadarko
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.080, -98.240

Hail, Canadian

When
March 31, 10:30 AM CST
Where
Canadian County, El Reno
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
35.530, -97.960

Hail, Caddo

When
March 31, 10:35 AM CST
Where
Caddo County, 2 mi E of Anadarko
Measured
0.88 in hail
Reported by
Public
Coordinates
35.080, -98.205

Hail, Lincoln

When
March 31, 11:17 AM CST
Where
Lincoln County, 5 mi W of Tryon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.870, -97.049

Hail, Oklahoma

When
March 31, 11:42 AM CST
Where
Oklahoma County, Oklahoma City
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.470, -97.510

The hail was reported at Santa Fe and SW 134th.

Hail, Cleveland

When
March 31, 11:44 AM CST
Where
Cleveland County, Moore
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.340, -97.490

The hail was reported at 12TH street and Interstate 35.

Hail, Cleveland

When
March 31, 11:46 AM CST to 11:48 AM CST
Where
Cleveland County, Moore
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.340, -97.490

Dime to quarter size hail was reported at SW 19TH street and Interstate 35.

Hail, Cleveland

When
March 31, 11:48 AM CST
Where
Cleveland County, Moore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.340, -97.490

The hail was reported at Main street and Eastern Avenue.

Hail, McClain

When
March 31, 11:55 AM CST
Where
McClain County, 4 mi WNW of Newcastle
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.272, -97.665

Hail, Cleveland

When
March 31, 11:56 AM CST
Where
Cleveland County, Moore
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.340, -97.490

Hail, Cleveland

When
March 31, 12:02 PM CST
Where
Cleveland County, Moore
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.340, -97.490

Hail, McClain

When
March 31, 12:19 PM CST
Where
McClain County, 3 mi S of Newcastle
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.207, -97.600

Hail, Cleveland

When
March 31, 12:25 PM CST
Where
Cleveland County, Norman
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
35.220, -97.440

The hail was reported at NW 36th and Rock Creek Road by off-duty SPC employee.

Hail, Cleveland

When
March 31, 12:27 PM CST
Where
Cleveland County, Norman
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.220, -97.440

The hail was reported on the northwest side of Norman near Interstate 35 and Tecumseh Road.

Hail, Cleveland

When
March 31, 12:30 PM CST
Where
Cleveland County, Norman
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.220, -97.440

Golfball size hail was reported near the intersection of NW 36th and Tecumseh Road.

Hail, Lincoln

When
March 31, 12:30 PM CST
Where
Lincoln County, Prague
Measured
1.5 in hail
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
35.490, -96.690

The hail caused some minor roof and guttering damage. Monetary damages were estimated.

Hail, Lincoln

When
March 31, 12:30 PM CST
Where
Lincoln County, Meeker
Measured
1.75 in hail
Reported by
Newspaper
Coordinates
35.500, -96.890

Hail, Lincoln

When
March 31, 12:48 PM CST
Where
Lincoln County, Sparks
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.610, -96.820

Hail, Cleveland

When
March 31, 12:50 PM CST
Where
Cleveland County, Noble
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
35.140, -97.390

Hail, Pottawatomie

When
March 31, 1:20 PM CST
Where
Pottawatomie County, Tecumseh
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.260, -96.940

Hail, Stephens

When
March 31, 1:20 PM CST
Where
Stephens County, Loco
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.330, -97.680

Hail, Pottawatomie

When
March 31, 1:23 PM CST
Where
Pottawatomie County, 3 mi S of Tecumseh
Measured
0.88 in hail
Reported by
Public
Coordinates
35.217, -96.940

Hail, Pontotoc

When
March 31, 1:25 PM CST
Where
Pontotoc County, Ada
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.770, -96.680

Hail, Murray

When
March 31, 2:30 PM CST
Where
Murray County, Sulphur
Measured
2.5 in hail
Reported by
Public
Coordinates
34.510, -96.970

Hail, Pontotoc

When
March 31, 2:30 PM CST
Where
Pontotoc County, Stonewall
Measured
1 in hail
Reported by
Public
Coordinates
34.650, -96.530

Hail, Murray

When
March 31, 2:30 PM CST
Where
Murray County, Sulphur
Measured
2 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.510, -96.970

The hail cracked the windshields of a few cars. A few homes in town also had cracked windows. Monetary damages were estimated.

Hail, Murray

When
March 31, 2:32 PM CST
Where
Murray County, Sulphur
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
34.510, -96.970

Hail, Johnston

When
March 31, 2:55 PM CST
Where
Johnston County, Pontotoc
Measured
1 in hail
Reported by
COOP Observer
Coordinates
34.490, -96.630

Hail, Murray

When
March 31, 2:59 PM CST
Where
Murray County, Sulphur
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.510, -96.970

Hail, Murray

When
March 31, 3:02 PM CST
Where
Murray County, Sulphur
Measured
1.25 in hail
Reported by
Public
Coordinates
34.510, -96.970

Hail, Pontotoc

When
March 31, 3:25 PM CST
Where
Pontotoc County, Roff
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.630, -96.840

Hail, Marshall

When
March 31, 3:55 PM CST
Where
Marshall County, 1 mi SW of Little City
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.080, -96.622

Hail, Atoka

When
March 31, 4:12 PM CST
Where
Atoka County, 3 mi NNE of Chockie
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.620, -95.980

Hail, Bryan

When
March 31, 4:24 PM CST
Where
Bryan County, 3 mi NNW of Silo
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
34.080, -96.500

The hail was reported at the intersection of State Highways 199 and 78.

Hail, Bryan

When
March 31, 4:26 PM CST
Where
Bryan County, 2.3 mi NW of Armstrong
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
34.073, -96.369

Hail, Bryan

When
March 31, 4:28 PM CST
Where
Bryan County, 1 mi W of Caddo
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.130, -96.278

The hail was reported at the intersection of State Highway 22 and United States Highway 69/75.

Hail, Bryan

When
March 31, 4:28 PM CST
Where
Bryan County, Kenefic
Measured
2.5 in hail
Reported by
NWS Employee
Coordinates
34.150, -96.360

Hail, Bryan

When
March 31, 4:28 PM CST
Where
Bryan County, 1 mi W of Kenefic
Measured
2 in hail
Reported by
NWS Employee
Coordinates
34.150, -96.377

Hail, Bryan

When
March 31, 4:34 PM CST
Where
Bryan County, 3 mi N of Silo
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
34.083, -96.480

Hail, Bryan

When
March 31, 4:52 PM CST
Where
Bryan County, 5 mi NNE of Bokchito
Measured
1 in hail
Reported by
NWS Employee
Coordinates
34.087, -96.107

Hail, Bryan

When
March 31, 4:52 PM CST
Where
Bryan County, 5 mi NNE of Bokchito
Measured
1 in hail
Reported by
NWS Employee
Coordinates
34.087, -96.107

Thunderstorm Wind, Bryan

When
March 31, 4:55 PM CST
Where
Bryan County, 4 mi NE of Bokchito
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.061, -96.091

A large barn was destroyed by straight line winds. Monetary damages were estimated.

Hail, Atoka

When
March 31, 5:15 PM CST
Where
Atoka County, 1 mi WNW of Farris
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
34.266, -95.886

Hail, Atoka

When
March 31, 5:15 PM CST
Where
Atoka County, 1 mi WNW of Farris
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
34.266, -95.886

Hail, Atoka

When
March 31, 6:10 PM CST
Where
Atoka County, 3 mi S of Lane
Measured
1.75 in hail
Reported by
Public
Coordinates
34.257, -95.990

Hail, Atoka

When
March 31, 6:10 PM CST
Where
Atoka County, 3 mi S of Lane
Measured
1.75 in hail
Reported by
Public
Coordinates
34.257, -95.990

Hail, Atoka

When
March 31, 6:10 PM CST
Where
Atoka County, 11 mi W of Atoka
Measured
2.5 in hail
Reported by
Public
Coordinates
34.380, -96.323

Hail, Atoka

When
March 31, 6:31 PM CST
Where
Atoka County, Lane
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
34.300, -95.990

Hail, Atoka

When
March 31, 6:55 PM CST
Where
Atoka County, Caney
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
34.230, -96.210

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyThe tornado archive for Oklahoma, 2008Warnings in Oklahoma, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90864, 90218, 90219, 90220, 90221, 90222, 90223, 90224, 90226, 90227, 90228, 90229, 90230, 90231, 90232, 90233, 90235, 90236, 90641, 90237, 90239, 90240, 90241, 90242, 90243, 90244, 90245, 90326, 90246, 90247, 90248, 90249, 90327, 90250, 90252, 90253, 90259, 90254, 90256, 90257, and more.